Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Do ARV's reduce sex drive?
Sep 16, 2012

My husband & I are both HIV positive & have been taking ARV'S him for 6 years (staduvidine, lamovidine & nevirapine) & me for 4 years now. For the last couple of years he doesn't seem to want to have sex - he says he is always tired & he's never in the mood for it. Are the tablets to blame?

Response from Dr. Wohl

There are many reasons for reduced sex drive. In persons with HIV, medications can cause fatigue and that could reduce desire for sex. In addition, HIV can lead to low levels of testosterone, a hormone that is important for sexual function.

I would not blame the HIV meds primarily but he should discuss this issue with his doctor. If there are alternative medications available, it may be worth a try. In many parts of the world stavudine is used infrequently, due to its other side effects. However, in many places it remains a mainstay of HIV treatment due to its low cost.

DW



Previous
Can hiv be transferred from bodily fluids on a persons hand
Next
HIV-2 test conclusive at 3 months?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement